MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PERFORMA BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS INC. PERFORMA BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 7521-13/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during an urgent coronary angiography [stemi] procedure on a 32 yo patient, it was revealed there was a partial dissection of the left main trifurcation involving the ria, rim , and rcx arteries.This resulted in total obstruction of the ramus intermediate mammary [rim] and the right coronary [rc] arteries.The patient suffered from cardiogenic shock and increased heart rate during this procedure.It cannot be determined whether the coronary dissection was purely iatrogenic or spontaneous in nature.Immediate pci and reconstruction of these arteries successfully took place utilizing five drug-eluding stents [des] resulting in the restoration of coronary perfusion, hemodynamic stabilization, and an acceptable heart rate.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PERFORMA BRAIDED CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key16911282
Report Number3011642792-2023-00034
Device Sequence Number20392179
Product Code DQO
UDI-Device Identifier00884450002919
UDI-Public884450002919
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K943739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7521-13/A
Device Lot NumberI2605070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer07/03/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown